Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2001, 11:55 PM CDT for Saline County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 11:55 PM CDT (04:55 UTC)
- Expired
- Jun 20, 2001, 1:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 11:57 PM CDT | Hail 0.75 | Glendale, KS | |
| Jun 20, 12:00 AM CDT | Hail 1 | Brookville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 615 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 200456 SVRICT KSC169-200600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALINE COUNTY IN CENTRAL KANSAS * UNTIL 100 AM CDT. * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF GLENDALE...OR ABOUT 14 MILES WEST OF SALINA...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 100 AM CDT... SALINA... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... STAY AWAY FROM WINDOWS. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SALINE COUNTY UNTIL 100 AM CDT. LAT...LON 3889 9788 3879 9791 3877 9773 3887 9770 /DARMOFAL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:18 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 9:18 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 918 PM CDT TUE JUN 19 2001 ...UPDATED... CHCS FOR SVR STMS ALG SFC BNDRY LOOK TO BE ON THE WANE WITH SUNSET. FOCUS NOW WL SHIFT N ALG ELEVATED BNDRY FM NERN KS INTO CNTRL KS. EVE UPR AIR SHOWD MSTR POOLING ALG 850 MB FNT WITH DWPTS OF 12-14C. ALTHO CNVGNC IS MODEST INTO BNDRY...WKLY DIFLUENT UPR FLO AND EXITING JET STREAK ACRS THE NRN PLAINS WL CONT TO CONTRIBUTE TO OVRALL LIFT ACRS THE CNTRL PLAINS. CNVTN SHUD DVLP SSEWD ACRS THE REST OF THE CWA DURG THE NGT. NO MAJOR CHGS ANTICIPATED WITH FCST UPDATE...MAINLY JUST FRESHENING UP WORDING AND PCPN TRENDS. WL CONT LCLY HVY RAFL MENTION ACRS THE CWA OVRNGT ALL ZONES. DARMOFAL .ICT...NONE.
In the hours before
Special weather statement, Jun 19, 9:59 PM CDT, 1 hour 56 minutes before
KSZ050>053-067>071-082-083-091>095-098-099-200311- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 959 PM CDT TUE JUN 19 2001 ...SEVERE WEATHER WATCH UPDATE... SEVERE THUNDERSTOhRM WATCH NUMBER 454 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL KANSAS... HARPER...SUMNER...COWLEY. IN SOUTHEAST KANSAS... ELK...CHAUTAUQUA...WOODSON...WILSON AND MONTGOMERY. KED
Local storm report, Jun 19, 10:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1046 PM CDT TUE JUN 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM 4 N ATTICA KS 1.00 INCH HAIL
06/19/01 HARPER REPORTED BY PUBLIC
0927 PM 5 N BROOKVILLE KS .88 INCH HAIL
06/19/01 SALINE REPORTED BY AGTAP SPOTTER
0927 PM 3 N BROOKVILLE KS .88 INCH HAIL
06/19/01 SALINE REPORTED BY PUBLIC
1035 PM 3 E SALINA KS .75 INCH HAIL
06/19/01 SALINE REPORTED BY AGTAP SPOTTER
HAKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 62 min |
| Jun 19, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 57 min |
| Jun 20, 12:44 AM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
| Jun 20, 1:27 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.